ADVERTISEMENT

Q. Why are my liver enzymes raised?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 26, 2016 and last reviewed on: Dec 19, 2019

Hello doctor,

Today I took blood test and found out that triglycerides, aspartate transaminase and alanine aminotransferase are high. One week back, I had taken Liv.52 DS, triphala and bael. Shall I continue them? Or should take any other medicine? I have attached my medical reports. Kindly check them. Thank you.

#

Hello,

Welcome to icliniq.com.

According to your reports (attachments removed to protect patient identity), your triglyceride levels are absolutely normal.

  • Most common causes of such liver derangements are alcohol, viral hepatitis, non-alcoholic fatty liver disease and drugs. So, we should evaluate the other causes and if no other cause is found then you need to discuss with your doctor about stopping this drug.
  • I would advise you to get following investigations done:
  1. HBsAg (hepatitis B surface antigen) for hepatitis B.
  2. Anti-HCV (hepatitis C virus) antibody for hepatitis C.
  3. Ultrasound abdomen.
  • A lot many times, the liver dysfunction is due to non-alcoholic fatty liver disease (NAFLD). If you have any evidence of fatty liver in ultrasound and your other tests are negative then this rise in liver enzyme would be attributed to NAFLD.
  • For this you need to reduce your weight, reduce fat in your diet and if required your doctor may prescribe you Ursodeoxycholic acid (Urdox) for the same. Make sure that you do not take any painkillers without your doctor's advice. Stay healthy.

Revert back after the investigations to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I had fatty liver.Do I have chances of developing cirrhosis?

.. have read through your query and attachments in detail. (attachments removed to protect patient identity) Please find my observations below. Having gone through your reports in detail, cirrhosis is unlikely as your most recent ultrasound done on...   Read full

I have elevated liver enzymes and gamma GT with seronegative RA. Please help.

I feel my liver problems started back when I had to get my gallbladder removed ... The potential causes of the elevated liver enzymes are alcohol-related liver dysfunction ...   Read full

My Anti-HBc is reactive with negative HBsAg, and HBV. Kindly clarify.

Went through your post, and to be honest, it is tough to even for doctors to interpret hepatitis B serology results, and I will try to make it simple and hope you will be able to understand ......   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.